I have recently been diagnosed with Parkinson’s Disease and have been prescribed Sinemet 12.5mg/50mg tablets which I take six times a day. The problem I have with them is that I feel light headed when standing up from a sitting position. In the long list of possible side affects it states that if you feel light headed when standing up you should consult or own GP straight away. I did this this morning and his advice was to hold on to something when standing (not very helpful really) Does anyone else have the light headed problem?
I’m not medically trained but it sounds like the meds have lowered you blood pressure. I would contact you Parkinson’s nurse or your neurologist for advice. Maybe consider a different GP too.
Good evening Alan3 … I too have just started new Parkinson’s medication [Ropinirole] & my blood pressure is both up & down. It can be 140/85 or 110/66 the same day. Although I never feel light headed.
What you might consider doing is buying a Blood Pressure gauge from Amazon for example. Cost upwards of £20. I think those with low blood pressure feel dizzy.
It may surprise (or shock) you but many GPs are not very knowledgeable about Parkinson’s and the many nuances it can bring to anyone living with the condition.
Their title is after all General Practitioners - with no disrespect to GPs I tend to see them as a jack of all trades master of none; fine for the everyday, common problems of most of their patients, with a bit more expertise if they have a particular interest in a condition but a bit lacking, as you have found, when more specialist advice is needed. Personally, I would always contact my consultant or Parkinson’s nurse on any concerns regarding my meds or indeed changing symptoms if it couldn’t wait until my routine 6 monthly reviews rather than go through my GP. You might want to consider doing the same.
I agree with Tot, contact your PD nurse for reassurance. Your GP is right, although his bedside manner is lacking, you do need to be aware of getting up too quickly as the meds do lower BP. Just take care (ie hold on to something) and take time. Don’t panic at all the information with drugs, if anything pay little attention to them.
Hello Tot, many thanks for your reply to my message regarding my medication. I have since had an appointment with my Parkinson’s Nurse and is reluctant to reduce my medication but she is going to write to my GP with a view to maybe reducing the blood pressure meds that I take on a regular basis. I agree with what you say about General Practitioners in that they are probably a bit lacking in knowledge about specialist conditions. I was perhaps expecting too much from them. Kind regards, Alan
Hello again Alan3 … I have been taken off my Parkinson’s medication as they were not working. Are you taking high blood pressure medication ?
I have just started Amitriptyline which has lowered my blood pressure quite considerably, so I have stopped taking my blood pressure medication. A positive for me as my blood pressure readings are now normal.
The Parkinson’s medication also lowered my BP.
Best of luck.